MAUDE Adverse Event Report: COVIDIEN (IRVINE) AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the implant coil prematurely detached.Prior to the event, the coil was handled and washed according the to the instructions for use.Then the pushwire was advanced into the microcatheter where friction was experienced.At this point, the implant coil was removed from the microcatheter and the coil was noticed to be detached.Another coil was used to completed the procedure.No patient injury was reported as a result of the event.The implant coil as damaged; however, the microcatheter was not damaged.The pushwire was not bent or broken and there was friction during delivery.The physician did not reposition, rotate, or attempt to detach the coil.There was continuous flush.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information.G4.Date manufacturer received - additional information.G7.Type of report - additional information.H2.Follow-up type - additional information.H3.Device evaluation, device returned - additional information.H6.Evaluation codes - additional information, device evaluation.H10.Additional manufacturer narrative - additional information, device evaluation analysis found the axium prime coil was returned without the micro catheter.In addition, the model or lot number were not provided.Therefore, any contributing factors (including inner diameter specification) from the micro catheter could not be assessed.No bends or kinks were found with the axium coil pushwire.The axium prime coil was found to be broken with the detach element intact.The coin was found to be located against the lumen stop, and the shield coil was found to be present.The implant coil was not returned.The cause of the event could not be conclusively determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8424816
Report Number2029214-2019-00216
Device Sequence Number2227816
Product Code KRD
UDI-Device Identifier00847536008144
UDI-Public00847536008144
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Model NumberAPB-4-6-3D-SS
Device Lot NumberA387234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80